I was on lexapro about 15mg, and i stopped taking it about 3 days ago and i just started to experience terrible headaches and i have been exteremly dizzy, i just want to know when these side effects will go away. I was never depressed they misread my ADHD and i feel like crap. I have been sweating a lot and it is in the middle of winter. I just want these headaches to go AWAY
Did your Doctor, that I know you must trust otherwise you would not go to him, take you off the Lexapro "Cold Turkey"? Or was this your idea?
Call your doctor and fess up and make your wishes known. You may have to go back on the medication at a lower dose and then your headaches and cold sweats will go away. Your doctor will help you. Then you can taper from there. You are going through withdrawls, from going cold turkey. You say withdrawls; some blood pressure drugs can even give you withdrawls if your don't follow directions of prescribed withdrawl.
So call first thing in the morning I know you will start to feel better.
I agree with Itsmetoo. These drugs alter your neurochemistry and it takes time for your brain to the way it worked pre-medication. That is why you are having headaches and dizziness. The best thing to do would be to reinstate it - at the 15mg dose - and go back to your Dr. Lexapro is a very powerful drug, moreso than many of the other antidepressants and 15mg is actually quite a high dose. You will probably need to taper off at maybe 5mg at a time. Your body will tell you when you are able to drop down as you will no longer be feeling withdrawal symptoms. Also, be aware that many people have to taper a lot more slowly than Drs tell them.
Good luck :)
Hoo boy. Dear, this drug is altering your brain chemistry. Do NOT simply stop taking it. Cut your dosage in half for two weeks, then again in half for two weeks, then again in half (by skipping days) for two more weeks. If side effects are too incapacitating after that six week period, then continue taking your vastly decreased dose at even longer intervals.
I know this sounds like a huge hassle, but do it. Even on this regimen, I am having the dizziness, nausea, HEADACHES, brain zaps, facial zaps, brain "reboots", lots of dizziness. My Celexa/Lexipro use (switched to Lex when it came on the market) as gone on for about 13 years. I'm ready to feel my feelings and try non-chemical coping skills.
Also trying to manage healthcare costs.
Because my nausea and headaches are the worst, I drink alot of water (helps headache) and take Garden of Life Primal Defense (a probiotic) for the nausea. It's a Godsend, though expensive ($40 per bottle)
I had no idea that there would be such profound side effects, even following a very conservative titration. Never take brain drugs lightly. I can hardly imagine what I'd be experiencing going cold turkey.
Take care, all..
Hello, call your doctor, after all you are paying for his/her services, and inform that you abruptly stopped the Lexapro. Lexapro, should, generally be titrated downward, then discontinued. What you are experiencing is something called the "Serotonin Flu," which can happen when one of these medications is abruptly stopped. Hope that you feel better and best wishes.
I stopped taking 15mg of Lexapro last week when I forgot to take my meds with me on vacation. I have thought about going off of it b/c of the cost and figured this might be the time to do it--- however, I am feeling extremely dizzy and have had a few bouts of nausea. That being said, I'm still going to discontinue use and try to manage my anxiety without meds. Does anyone know how long the side effects will last?
Well, I am 5 weeks ct from lex 20mgs and it does get better. I have been on lex for 3 years and other ad's for 20 years (I was put on for PPD and just kept on them). The first three weeks were tough ( and included a cross country round trip for family business-that was fun!) with zaps,sweats, spins, runs, pukes, and tears. I still get lesser and shorter versions but nowhere near what they were. Thankfully, no restless leg stuff (got that on a disasterous trial of Abilify) or severe anxiety or depression. From what I understand, phase 2 is coming around the 4month mark (depersonalization, severe anxiety, all the emotional stuff) and I have put my spouse and MD (and friend) on notice that we are going to try and get through that without resorting to drugs so that I don't keep on this SSRI merry-go-round.
Being able to talk to those close to you while in the depths about what is happening can help to keep you grounded and allay fears of returning symptoms. As a person who didn't have anxiety or depression before taking this drug, you might be surprised by phase 2 because it seems to hit almost everyone. Also, please understand that we are all different and have differing environments and nobody's experience is going to be exactly like yours. Please know that I am rooting for you!
This is my second time I am stopping my lexapro. I will say I think as an antidepressant it did a great job, but coming off of it feels terrible. For me I experience that dizziness and all together tired zombie like feeling. The worst is that feeling when you sleep that you cannot wake up, and your dreams are vivid and real. I'm already down to 5mg, I've been cutting 10mg in half. Going cold turkey wouldn't even be an option for me I would feel like I was dying. Anyway I too had told my doctor about these symptoms and he had never heard about it before. I'm happy to see here that I am not alone. I feel like a drug addict who can't get off this drug. Hopefully I'll get there soon and never have to do this again. Good luck to all of you who are in the same boat!
I was on Lexapro for over a year when I started seeing major weight gain so I quit cold Turkey this pass July not knowing that it can have side effects. I resotred back to being moody, which of course I do not like. Anyway, after 3 months I am still feeling dizzy and my blood pressure is spiking. Can anyone tell me if the high blood pressure have anything to do with the withdrawal? I just want to feel well, I can't understand after quitting in the middle of July I am still having issues with the dizziness and high blood pressure.
I would get back on it. I did the same thing after being on lexapro for 3 years cause I thought I was cured. The withdraw symptoms went away after 2 weeks or so. Well, everything went well for 3 months, now I'm pannicing all the time I'm obsessing about my health thinking I'm going to die stuff like that, SO, now I'm taking it again but now I'm experiencing a lot of side effects of starting it. There's a reason you where on it in the first place and your symptoms will only come back if you stop taking it ! Stay healthy.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Apr 2013 • 3 answers
Updated 13 Nov 2012 • 6 answers
Updated 9 May 2018 • 4 answers
Updated 13 Apr 2013 • 1 answer
Updated 16 Apr 2013 • 1 answer